Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fatigue
Dec 30, 2006

I was diagnosed almost 2 years ago and started on meds last March (Sustiva & Truvada). I am feeling fine, but I am often very tired in the morning, even after a good 8 hours of sleep. My cd4 count was 454 in November and my viral load was less than 50(undetectable). What do you recommend to treat the hemorroids and is there anything that I can take to help with the fatigue? Are these common side effects from the meds?

Response from Dr. Young

Thanks for your post.

Fatigue is not an uncommon complication of HIV or its treatment. There are multiple causes- ranging from drug side effects (such as sleep disruption from efavirenz or anemia from AZT), to hormonal issues (low testosterone) to sleep apnea.

The fact that you state that you wake tired suggests to me that your sleep quality (despite the quantity) is poor. This could be a result of efavirenz-induced dreams, restless leg syndrome or sleep apnea (a condition where you stop breathing while asleep). The later is often associated with snoring and afternoon sleepiness-- apnea is readily diagnosed by a sleep study.

It would be worth knowing if your blood counts are ok (checking for anemia), thyroid and testosterone levels are iin the normal range too.

I hope this helps. BY



Previous
thank u for the reply
Next
oops I took it twice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement